Alert archive / New Mexico / Red Flag Warnings in 2019

Red Flag Warning 2, NWS El Paso, TX

March 6, 20197 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Mar 6, 2019, 1:32 PM MST for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 7, 2019, 11:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2019, 1:32 PM MST (20:32 UTC)
In effect from
Mar 7, 2019, 11:00 AM MST
Expired
Mar 7, 2019, 9:00 PM MST
In force
10 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2019-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2019-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2482 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

361 
WWUS84 KEPZ 062032
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
132 PM MST Wed Mar 6 2019

...Extremely Critical Fire Conditions on Thursday...

.Winds will be increasing ahead of a strong upper trough moving
onto the California coast Thursday. Winds will increase out of 
the west to southwest during the afternoon and become sustained at
20 to 30 mph with gusts over 45 mph possible. Dry air will remain
in place which will lead to critical fire weather conditions 
developing during the afternoon and continue into the early 
evening.

NMZ111>113-TXZ055-056-071415-
/O.UPG.KEPZ.FW.A.0001.190307T1800Z-190308T0400Z/
/O.NEW.KEPZ.FW.W.0002.190307T1800Z-190308T0400Z/
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
TEXAS FIRE WEATHER ZONE 055 
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 
 HUDSPETH COUNTY-
132 PM MST Wed Mar 6 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MST THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Red Flag Warning, which is in effect from 11 AM to 9 PM
MST Thursday. The Fire Weather Watch is no longer in effect. 

* WIND...West to southwest at 20 to 30 mph with gusts over 45 
  mph.
  
* HUMIDITY...10 to 15 percent.

* HIGHEST THREAT...is located along and west of the Rio Grande
  and the Sacramento Mountains where the strongest winds are 
  expected to develop by mid afternoon. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
26
3 follow-up statements
815 
WWUS84 KEPZ 070217
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
717 PM MST Wed Mar 6 2019

...Extremely Critical Fire Conditions on Thursday...

.Winds will be increasing ahead of a strong upper trough moving
onto the California coast Thursday. Winds will increase out of
the west to southwest during the afternoon and become sustained
at 20 to 30 mph with gusts over 45 mph possible. Dry air will
remain in place which will lead to critical fire weather
conditions developing during the afternoon and continue into the
early evening.

NMZ111>113-TXZ055-056-071030-
/O.CON.KEPZ.FW.W.0002.190307T1800Z-190308T0400Z/
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
TEXAS FIRE WEATHER ZONE 055 
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 
 HUDSPETH COUNTY-
717 PM MST Wed Mar 6 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* WIND...West to southwest at 20 to 30 mph with gusts over 45 
  mph. 

* HUMIDITY...10 to 15 percent.

* HIGHEST THREAT...is located along and west of the Rio Grande 
  and the Sacramento Mountains where the strongest winds are 
  expected to develop by mid afternoon.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Rogash
842 
WWUS84 KEPZ 070224
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
724 PM MST Wed Mar 6 2019

...Extremely Critical Fire Conditions on Thursday...

.Winds will be increasing ahead of a strong upper trough moving
onto the California coast Thursday. Winds will increase out of
the west to southwest during the afternoon and become sustained
at 20 to 30 mph with gusts over 45 mph possible. Dry air will
remain in place which will lead to critical fire weather
conditions developing during the afternoon and continue into the
early evening.

NMZ111>113-TXZ055-056-071500-
/O.CON.KEPZ.FW.W.0002.190307T1800Z-190308T0400Z/
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
TEXAS FIRE WEATHER ZONE 055 
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 
 HUDSPETH COUNTY-
724 PM MST Wed Mar 6 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* WIND...West to southwest at 20 to 30 mph with gusts over 45 
  mph. 

* HUMIDITY...10 to 15 percent.

* HIGHEST THREAT...is located along and west of the Rio Grande 
  and the Sacramento Mountains where the strongest winds are 
  expected to develop by mid afternoon.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
950 
WWUS84 KEPZ 071348
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
648 AM MST Thu Mar 7 2019

...Extremely Critical Fire Conditions Today...

.Winds will be increasing ahead of a strong upper trough moving
onto the California coast. Winds will increase out of the west to
southwest during the afternoon and become sustained at 20 to 30 
mph with gusts over 45 mph possible. Dry air will remain in place 
which will lead to critical fire weather conditions developing 
during the afternoon and continue into the early evening.

NMZ111>113-TXZ055-056-080400-
/O.CON.KEPZ.FW.W.0002.190307T1800Z-190308T0400Z/
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
TEXAS FIRE WEATHER ZONE 055 
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 
 HUDSPETH COUNTY-
648 AM MST Thu Mar 7 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

* WIND...West to southwest at 20 to 30 mph with gusts over 45 
  mph. 

* HUMIDITY...10 to 15 percent.

* HIGHEST THREAT...is located along and west of the Rio Grande 
  and the Sacramento Mountains where the strongest winds are 
  expected to develop by mid afternoon.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
26

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 6, 4:55 AM MST, 8 hours 37 minutes earlier.

Area forecast discussion, Mar 6, 4:55 AM MST, 8 hours 37 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
455 AM MST Wed Mar 6 2019

.SYNOPSIS...
Windy and unsettled weather will dominate the rest of this week
and early next week. Today will be the last fair weather day for
awhile as temperatures warm to above normal. A strong Pacific
storm will begin to move into the area Thursday and Friday. Winds
will pick up Thursday afternoon and become even stronger on Friday
as the storm nears. Some showers will also develop Friday and
Friday night, with the best chances in the mountains. Another
storm will move to the area Monday and Tuesday, again producing
windy afternoons both days. Showers will also develop over most of
the area, and the mountains could see some moderate snow.

&&

.DISCUSSION...
Well, this is March...looks like we will enjoy our typical March
weather over the next week as a couple of Pacific storms move
through the area. In the short term, a short wave ridge which
moved through the area yesterday, is now to our east and southwest
flow aloft will gradually increase as Pacific storm number one
nears the west coast. Plenty of high level moisture continues to
stream through in the southwest flow but this moisture should
drift off to our southeast later today, leaving behind sunny
skies. The storm will move onshore of central California Thursday
evening. As this develops, strong southwest flow aloft will induce
weak lee side troughing over NE New Mexico Thursday afternoon.
Believe winds will stay in windy category but could push advisory
level. Temperatures will climb to well above normal by Thursday.

Friday...upper trough from Pacific storm will extend from Utah
down through Arizona by afternoon. This will induce strong lee
cyclogenesis in SE Colorado. Tight pressure gradient and strong
low/mid level winds should push Friday afternoon winds well into
advisory, and perhaps even into warning criteria. Warm, somewhat
unstable airmass ahead of the cool front should allow quite a bit
of blowing dust to develop unfortunately. Some showers will
develop west of Deming in the afternoon and spread eastward Friday
night, though mountain zones will maintain best chance of precip.
Snow levels will start out high at 9000 ft or higher but fall to
as low as 6000 ft Friday night behind the front. That said, don't
believe much snow will fall-maybe 1 to 2 inches above 7000 ft.

Saturday and Sunday...short wave ridge moves in behind exiting
upper trough, allowing skies to clear. Temperatures will be much
cooler, falling to normal or slightly below.

Monday and Tuesday...storm number two impacts the area. This storm
will be much further south, as it cuts across the northern Baja
Monday evening, and hence should scoop up a bit more moisture,
though model PWs are significantly higher. Having said that,
upper low position and dynamics are still more favorable, so
precip generation should be greater than first storm. Both
afternoons look windy again, with Tuesday perhaps into advisory
level winds again. Snow levels start out high again, around 9000
ft Monday morning but should fall to 6000 ft or even a bit lower
by Monday night behind the cool front. Since precip will continue
longer this time post frontal, some significant snowfall could
occur over the mountains. Will want to keep a watch on future
model runs for this.

&&

.AVIATION...Valid 06/12Z-07/12Z...
East of Deming...SCT150 BKN-OVC250, with clouds clearing from the
west. Deming west...SKC-SCT250. Winds mostly southeast and less
than 10 kts this morning, becoming southwest 10-15 kts this
afternoon.

&&

.FIRE WEATHER...
Active weather pattern will lead to lots of wind and few days of
showers over the next week. Today and tomorrow, temperatures will
warm to well above normal. Winds begin on Thursday as Pacific
storm moves onshore of the west coast. The winds combined with low
RHs could produce critical fire conditions-hence Fire Weather
Watch will continue for much of the area. Winds will be even
stronger Friday but RHs should rise enough to alleviate fire
danger some. Some showers also possible, mainly over the
mountains, where an inch or two of snow is also possible.

Another storm moves in Monday and Tuesday. Both afternoons will be
windy again, but RHs may rise just high enough to escape critical
fire conditions. Should be a better chance for showers also
(compared to first system), and the mountains could see some
significant snow at higher elevations.

Min RHs will be mostly in the teens to 20 today and Thursday,
rising into the 20s to 30 Friday before dropping back below 20%
for the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 74  52  82  58 /   0   0   0   0
Sierra Blanca           67  43  80  53 /   0   0   0   0
Las Cruces              72  46  81  52 /   0   0   0   0
Alamogordo              70  47  78  54 /   0   0   0   0
Cloudcroft              58  31  60  37 /   0   0   0   0
Truth or Consequences   74  45  77  49 /   0   0   0   0
Silver City             70  39  73  45 /   0   0   0   0
Deming                  75  44  79  49 /   0   0   0   0
Lordsburg               76  44  77  48 /   0   0   0   0
West El Paso Metro      74  51  81  57 /   0   0   0   0
Dell City               71  44  82  50 /   0   0   0   0
Fort Hancock            77  48  84  56 /   0   0   0   0
Loma Linda              69  44  79  53 /   0   0   0   0
Fabens                  76  50  83  56 /   0   0   0   0
Santa Teresa            73  47  81  53 /   0   0   0   0
White Sands HQ          72  49  80  57 /   0   0   0   0
Jornada Range           71  43  79  49 /   0   0   0   0
Hatch                   75  44  79  50 /   0   0   0   0
Columbus                77  47  81  53 /   0   0   0   0
Orogrande               70  45  80  53 /   0   0   0   0
Mayhill                 69  38  68  45 /   0   0   0   0
Mescalero               66  36  68  44 /   0   0   0   0
Timberon                63  34  68  42 /   0   0   0   0
Winston                 71  35  73  41 /   0   0   0   0
Hillsboro               76  41  75  47 /   0   0   0   0
Spaceport               72  41  77  47 /   0   0   0   0
Lake Roberts            70  35  70  41 /   0   0   0   0
Hurley                  73  39  74  44 /   0   0   0   0
Cliff                   72  30  70  39 /   0   0   0   0
Mule Creek              73  31  70  39 /   0   0   0   0
Faywood                 72  41  73  46 /   0   0   0   0
Animas                  78  45  78  52 /   0   0   0   0
Hachita                 78  44  79  50 /   0   0   0   0
Antelope Wells          79  46  78  52 /   0   0   0   0
Cloverdale              75  43  74  50 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Thursday morning through Thursday
     evening for NMZ111>113.

TX...Fire Weather Watch from Thursday morning through Thursday
     evening for TXZ055-056.

&&

99/17
Hazardous weather outlook, Mar 6, 6:32 AM MST, 7 hours before
Hazardous Weather Outlook
National Weather Service El Paso Tx/Santa Teresa NM
632 AM MST Wed Mar 6 2019

NMZ401>403-408-414>416-071345-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Eastern Black Range Foothills-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
632 AM MST Wed Mar 6 2019

This Hazardous Weather Outlook is for portions of south central
New Mexico and southwest New Mexico.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Winds of 20-30mph Thursday, and 30-45 mph Friday will make driving
somewhat hazardous, especially for higher profile vehicles. A few
snow showers Friday evening could produce a few slick spots on
roads. Windy again Monday and Tuesday, with some rain and snow
showers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NMZ404>407-409>413-417-TXZ418>424-071345-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Sierra County Lakes-Northern Dona Ana County-
Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin-
Southern Tularosa Basin-Otero Mesa-Western El Paso County-
Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
632 AM MST Wed Mar 6 2019

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Winds of 20-30mph Thursday and 30-40 mph Friday, along with areas
of blowing dust, will make driving hazardous. A few rain showers
Friday evening could produce a few slick spots on roads. Windy
again Monday and Tuesday, with some rain showers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Hefner

Nearby

Red Flag Warnings in New Mexico, 2019Red Flag Warnings in Texas, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.